Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 552, NWS Pueblo, CO

August 7, 2023Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 7, 2023, 5:11 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2023, 5:11 PM MDT (23:11 UTC)
Expired
Aug 7, 2023, 6:00 PM MDT
In force
49 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 172 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 2:03 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2023-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-424 J/kg
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

464 
WUUS55 KPUB 072311
SVRPUB
COC009-071-080000-
/O.NEW.KPUB.SV.W.0552.230807T2311Z-230808T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
511 PM MDT Mon Aug 7 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Baca County in southeastern Colorado...
  Southeastern Las Animas County in southeastern Colorado...

* Until 600 PM MDT.

* At 510 PM MDT, a severe thunderstorm was located near Kim, or 39
  miles northeast of Des Moines, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3710 10348 3726 10341 3729 10279 3700 10285
      3700 10320
TIME...MOT...LOC 2310Z 277DEG 21KT 3716 10331 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam
4 follow-up statements
910 
WWUS55 KPUB 072322
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
522 PM MDT Mon Aug 7 2023

COC009-071-080000-
/O.CON.KPUB.SV.W.0552.000000T0000Z-230808T0000Z/
Baca CO-Las Animas CO-
522 PM MDT Mon Aug 7 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHWESTERN BACA AND SOUTHEASTERN LAS ANIMAS COUNTIES...

At 522 PM MDT, a severe thunderstorm was located 9 miles southeast of
Kim, or 36 miles southwest of Springfield, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Baca and southeastern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3714 10337 3727 10326 3729 10279 3700 10285
      3700 10320
TIME...MOT...LOC 2322Z 268DEG 26KT 3718 10321 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam
005 
WWUS55 KPUB 072331
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
531 PM MDT Mon Aug 7 2023

COC009-071-080000-
/O.CON.KPUB.SV.W.0552.000000T0000Z-230808T0000Z/
Baca CO-Las Animas CO-
531 PM MDT Mon Aug 7 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHWESTERN BACA AND SOUTHEASTERN LAS ANIMAS COUNTIES...

At 531 PM MDT, a severe thunderstorm was located 13 miles east of
Kim, or 31 miles southwest of Springfield, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Baca and southeastern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3714 10328 3722 10320 3729 10279 3700 10285
      3700 10320
TIME...MOT...LOC 2331Z 274DEG 22KT 3719 10312 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam
540 
WWUS55 KPUB 072347
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
547 PM MDT Mon Aug 7 2023

COC009-071-080000-
/O.CON.KPUB.SV.W.0552.000000T0000Z-230808T0000Z/
Baca CO-Las Animas CO-
547 PM MDT Mon Aug 7 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHWESTERN BACA AND SOUTHEASTERN LAS ANIMAS COUNTIES...

At 547 PM MDT, a severe thunderstorm was located 13 miles northwest
of Kenton, or 33 miles southwest of Springfield, moving east at 25
mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Baca and southeastern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3710 10320 3720 10312 3725 10280 3700 10285
      3700 10316
TIME...MOT...LOC 2347Z 288DEG 20KT 3708 10307 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam
386 
WWUS55 KPUB 080000
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
600 PM MDT Mon Aug 7 2023

COC009-071-080010-
/O.EXP.KPUB.SV.W.0552.000000T0000Z-230808T0000Z/
Baca CO-Las Animas CO-
600 PM MDT Mon Aug 7 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However small
hail and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

LAT...LON 3710 10320 3720 10312 3725 10280 3700 10285
      3700 10316
TIME...MOT...LOC 0000Z 277DEG 21KT 3707 10298 

$$

kam

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:25 PM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 7, 3:25 PM MDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
325 PM MDT Mon Aug 7 2023

.SHORT TERM...(This evening through Tuesday)
Issued at 325 PM MDT Mon Aug 7 2023

Key Messages:

1) Severe storms possible over the eastern plains this afternoon
through mid evening.

2) Red flag warning today and tomorrow for parts of the district.

Currently...

Dryer air becoming more apparent in the mtns and valleys as dwpts
are in teh teens and 20s over the mtns and most of the valleys.
Somewhat drier air is beginning to push out onto the plains along
the I-25 corridor as dwpts are in the 40s most of these locations.
Better moisture is still out eat, with dwpts near 60 over the far
eastern plains.

Some convection was trying to get going over the Pikes Peak region
but was likely struggling due to the dryer air starting to penetrate
into the I-25 corridor region.

Rest of Today into Tonight...

Main concern will be this evening as convection along the I-25
corridor region early this afternoon moves into a more favorable
environment over the eastern plains later this afternoon and
evening. CAMS still indicate a couple of supercells developing and
pushing southeast, with the greatest threat east of a line from La
junta to Campo. Large hail., damaging winds and an isolated tornado
cant be ruled out, especially over the extreme northeast sections of
the southeast CO plains. The brunt of the strong convection should
be into KS by early/mid evening.

Otherwise, dry and mainly clear conditions the remainder of the
night.

As for the Red Flag Warning, winds will decrease by early evening so
critical fire weather conditions will end. Humidity recovery should
be relatively high over most of the mtns, although higher peaks,
especially in the La Garitas and San Juans will likely have poor
recovery as much dryer air is noted in the highest peaks

Tomorrow...

Main concern tomorrow will be fire weather. Meteorological
conditions for extreme fire behavior will occur and the fuels are
now dry across the San Juans, so Red Flag in effect for San Juans,
SLV, S Mtns and S I-25 corridor.

As for convection, isolated high based convection will be possible
over the region through late afternoon, with a slight uptick possible
over N El Paso county during the mid to late afternoon time period.

Otherwise, Seasonably warm weather expected over the region with 80s
and 90s plains, mid 80s SLV and 60s and 70 higher terrain.

.LONG TERM...(Tuesday night through Monday)
Issued at 325 PM MDT Mon Aug 7 2023

Key Messages:

1) Dry and slightly cooler Wednesday with possible Critical Fire
   Weather Conditions.

2) Slowly increasing moisture leading to increasing chances of
   daily diurnal showers and storms from the end of the work week
   through the weekend.

Tuesday night-Wednesday night...Moderate northwest flow aloft
Tuesday night moderates and becomes more westerly through the day
Wednesday, as a rather unseasonably strong upper trough translates
across the Northern Rockies and into the High Plains. Models in good
agreement of much drier air working into the region behind the
passing trough, with generally dry conditions expected across the
region, though can't rule out a few CU build ups across the higher
terrain. Passing trough sends a cool front across the plains Tuesday
night, with weak upslope leading to slightly cooler temperatures
areawide on Wednesday. Moderating northwesterly flow through the day
Wednesday will lead to less mixing aloft, however near critical fire
weather conditions will remain possible across south central
Colorado Wednesday afternoon, with rhs remaining below 15 percent.

Thursday into the Weekend...Operational models and ensemble data
indicate upper level ridging building across the Southern High
Plains and Southern Rockies through the weekend with flow aloft
becoming more south to southwest across the Central Rockies. This
will lead to slowly increasing available moisture across the region,
and increasing chances for daily showers and storms through the
weekend. Storms, will initially be high based, leading to potential
dry lightning and critical fire weather conditions, especially for
western portions of the County Warning Area. As for temperatures, at
to slightly above seasonal norms are expected into the weekend.

Early next week...Model data continues to indicate upper level
ridging continuing to build west into the Great Basin and
Intermountain West, with flow aloft becoming more west to northwest
across the region. This will lead to warming and drying across
western portions of the area, with possible storm chances continuing
across eastern Colorado with northwest flow and occasional surges
in low level moisture across the plains.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 325 PM MDT Mon Aug 7 2023

KCOS...

Expect most, if not all, of the TSRA activity to be east of
KCOS by taf issuance time. Otherwise, expect VFR conditions next 24
hours. Some gusty outflow winds may still be occurring around 00 UTC
time frame but winds should lighten. Tomorrow should be noticeably
drier and may have a bit more of a S-SW wind tomorrow afternoon at
KCOS.

KALS...

VFR next 24 hours with breezy SW sfc winds in the afternoon.

KPUB...

VFR next 24 hours . Gusty NE sfc winds at beginning of TAF time will
weaken and become diurnally driven later tonight. Dryer air will
enter the region with breezy westerly winds tomorrow afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for COZ223>225-229-
230.

Red Flag Warning from noon to 8 PM MDT Tuesday for COZ223>225-
229-230.

&&

SHORT TERM...HODANISH
LONG TERM...MW
AVIATION...HODANISH
Hazardous weather outlook, Aug 7, 11:01 AM MDT, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1101 AM MDT Mon Aug 7 2023

COZ058>089-093>099-081715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1101 AM MDT Mon Aug 7 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Severe thunderstorms, capable of producing all convective hazards,
are expected to occur across parts of the southeast plains this
afternoon and evening. Although all of the eastern plains will have
a chance of a strong to severe storm, the highest probabilities of
severe storms will be east of a line from Calhan to La Junta to
Kim. Hail in excess of 2 inches in diameter, damaging winds to 75
mph and a tornado or two will be possible.

The best chance of tornado activity will be over Kiowa, Bent,
Prowers and Baca counties this evening.

Critical fire weather conditions will occur today across the San
Juan mountains, the San Luis Valley, the Southern Mountains and
the Southern I-25 corridor.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered storms will be possible Tuesday Night over
the Palmer Divide and parts of the eastern plains. Wednesday will
be drier, but starting on Thursday daily afternoon showers and
storms will be possible over the higher terrain and parts of the
plains.

Critical fire weather conditions are expected Tuesday and
Wednesday over the San Luis Valley and possibly over our southeast
mountains and adjacent lower areas, due to dry conditions and
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

Hodanish

In the hours before

Special weather statement, Aug 7, 2:14 PM MDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
214 PM MDT Mon Aug 7 2023

COZ084-085-072045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
214 PM MDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of northeastern El Paso
County through 245 PM MDT...

At 214 PM MDT, the public reported a strong thunderstorm over Falcon,
or 14 miles northeast of Colorado Springs, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Public.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Peyton around 225 PM MDT.

Other locations in the path of this storm include Calhan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3896 10473 3904 10472 3905 10418 3882 10430
TIME...MOT...LOC 2014Z 279DEG 30KT 3897 10461

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, Aug 7, 3:40 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
340 PM MDT Mon Aug 7 2023

COZ088-094-072215-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
340 PM MDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of southeastern Las
Animas County through 415 PM MDT...

At 339 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Trinchera, or 27 miles east of Trinidad, moving east
at 10 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3720 10423 3731 10410 3734 10347 3700 10372
      3707 10400
TIME...MOT...LOC 2139Z 277DEG 10KT 3725 10401

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, Aug 7, 4:00 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
400 PM MDT Mon Aug 7 2023

COZ084-085-072230-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
400 PM MDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of central El Paso
County through 430 PM MDT...

At 400 PM MDT, Doppler radar was tracking a strong thunderstorm over
eastern Colorado Springs, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Schriever Space Force Base around 415 PM MDT.

Other locations in the path of this storm include Ellicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3886 10475 3894 10471 3895 10422 3866 10432
TIME...MOT...LOC 2200Z 278DEG 18KT 3888 10464

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, Aug 7, 4:15 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
415 PM MDT Mon Aug 7 2023

COZ094-099-072245-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
415 PM MDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of southwestern Baca
and southeastern Las Animas Counties through 445 PM MDT...

At 415 PM MDT, Doppler radar was tracking a strong thunderstorm over
Kim, or 41 miles northeast of Des Moines, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern Baca
and southeastern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3707 10388 3730 10394 3747 10278 3700 10270
TIME...MOT...LOC 2215Z 265DEG 40KT 3723 10336

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

kam
Special weather statement, Aug 7, 5:00 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
500 PM MDT Mon Aug 7 2023

COZ094-099-072345-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
500 PM MDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of southwestern Baca
and southeastern Las Animas Counties through 545 PM MDT...

At 500 PM MDT, Doppler radar was tracking a strong thunderstorm near
Kim, or 36 miles northeast of Des Moines, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Kim around 505 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3701 10325 3708 10350 3725 10345 3729 10281
      3700 10289 3700 10315
TIME...MOT...LOC 2300Z 277DEG 21KT 3716 10340

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:15 PM MDTSpecial Weather StatementPUBElbert15 min
Aug 6, 8:50 PM MDTSpecial Weather StatementPUBLas Animas25 min
Aug 6, 9:37 PM MDTSpecial Weather StatementPUBDouglas38 min
Aug 6, 9:39 PM MDTSpecial Weather StatementPUBOtero51 min
Aug 6, 10:03 PM MDTSpecial Weather StatementPUBKiowa42 min
Aug 6, 10:08 PM MDTSevere Thunderstorm WarningPUBOtero41 min
Aug 6, 10:13 PM MDTSpecial Weather StatementPUBEl Paso47 min
Aug 6, 10:27 PM MDTSevere Thunderstorm WarningPUBEl Paso48 min
Aug 6, 10:40 PM MDTSpecial Weather StatementPUBKiowa50 min
Aug 6, 10:45 PM MDTSpecial Weather StatementPUBBent30 min
Aug 6, 11:02 PM MDTSpecial Weather StatementPUBEl Paso28 min
Aug 7, 12:12 AM MDTSpecial Weather StatementPUBCrowley33 min
Aug 7, 12:44 AM MDTSpecial Weather StatementPUBKiowa31 min
Aug 7, 4:01 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Custer, Huerfano, Las Animas and 4 more11 hr
Aug 7, 2:14 PM MDTSpecial Weather StatementPUBEl Paso31 min
Aug 7, 2:38 PM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Custer, Huerfano, Las Animas and 4 more29 hr
Aug 7, 3:40 PM MDTSpecial Weather StatementPUBLas Animas35 min
Aug 7, 4:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Aug 7, 4:15 PM MDTSpecial Weather StatementPUB30 min
Aug 7, 5:00 PM MDTSpecial Weather StatementPUB45 min
Aug 7, 5:29 PM MDTSpecial Weather StatementPUBEl Paso31 min
Aug 7, 5:59 PM MDTSpecial Weather StatementPUBBaca31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.